MAUDE Adverse Event Report: COOK INC FLEXOR HIGH-FLEX ANSEL GUIDING SHEATH; DYB INTRODUCER, CATHETER

COOK INC FLEXOR HIGH-FLEX ANSEL GUIDING SHEATH; DYB INTRODUCER, CATHETER
Model Number G56231
Medical Device Problem Code Difficult to Remove (1528)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/10/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown or unavailable.This report includes information known at this time.A follow-up report will be submitted should additional relevant information become available.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
As reported, during an unspecified procedure, a flexor high-flex ansel guiding sheath was difficult to remove from the patient.Reportedly, the sheath and dilator were inserted over an unknown wire and advanced over the steep bifurcation.The dilator was removed, and the user noted that the sheath kinked at the bifurcation.In addition to the bifurcation being steep, an area of heavy calcium was noted at the right aortic bifurcation.The physician attempted to reinsert the dilator but was unable to do so because of the kink.A vascular surgeon was called to assist in removal of the sheath, and the dilator was then able to be advanced by torqueing the dilator and wire guide.The sheath was then pushed up into the aorta and was able to be removed.The case was not completed; however, it is unknown why.Per the reporter, there was no harm to the patient.A section of the device did not remain inside the patient¿s body.The patient did not require any additional procedures due to this occurrence.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence.Additional information has been requested.
 
Event or Problem Description
Additional information was received 17may2022 and was inadvertently omitted from the initial report.The bifurcation was acute, and the patient had a chunk of calcium at the ostium of the right common iliac artery.The physician was unable to complete the case.The patient was brought back a few days later, and another manufacturer's sheath was used without issue.Upon return and initial evaluation of the device, the sheath appeared to be flattened.
 
Additional Manufacturer Narrative
H3: device evaluated by mfg = other (81) - device evaluation has begun; however, a conclusion is not yet available.This report includes information known at this time.A follow-up report will be submitted should additional relevant information become available.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
No additional information has been received since the last report was submitted.
 
Additional Manufacturer Narrative
Summary of event: as reported, during an unspecified procedure, a flexor high-flex ansel guiding sheath was difficult to remove from the patient.Reportedly, the sheath and dilator were inserted over an unknown wire and advanced over the steep/acute bifurcation.The patient had a chunk of calcium at the ostium of the right common iliac artery.The dilator was removed, and the user noted that the sheath kinked at the bifurcation.In addition to the bifurcation being steep, an area of heavy calcium was noted at the right aortic bifurcation.The physician attempted to reinsert the dilator but was unable to do so because of the kink.A vascular surgeon was called to assist in removal of the sheath, and the dilator was then able to be advanced by torquing the dilator and wire guide.The sheath was then pushed up into the aorta and was able to be removed.The case was not completed; however, it is unknown why.Per the reporter, there was no harm to the patient.The patient was brought back a few days later, and another manufacturer's sheath was used without issue.Upon return and initial evaluation of the device, the sheath appeared to be flattened.Investigation evaluation: reviews of the complaint history, device history record, drawing, instructions for use (ifu), dimensional verification, and quality control procedures were conducted during the investigation.A visual inspection of the complaint device was also conducted.The complaint device was returned to cook for investigation.The sheath was flattened, starting at 30.5-centimeters from the white cap and extending to 50-centimeters from the white cap.The length of the sheath was measured to be slightly longer than specification, though this discrepancy is likely caused by the flattening of the sheath.A document-based investigation evaluation was performed.No related non-conformances were found.One additional complaint was found on the lot for an unrelated failure mode.The product ifu states ¿remove the wire guide and dilator, then aspirate and flush through the sheath side-arm.¿ the information provided upon review of the dmr, dhr, ifu, and investigation of the returned device suggests that there is evidence the device was manufactured to specification.There is no evidence of non-conforming devices in-house or in the field.Cook has concluded that sufficient inspection activities are in place to identify this failure mode prior to distribution.Based on the information provided and the results of the investigation, cook has concluded that the patient¿s anatomy/condition contributed to this incident, as the bifurcation was steep, and a heavy piece of calcium was noted at the right aortic bifurcation.The risk analysis for this failure mode was reviewed and no additional escalation was required.The appropriate personnel have been notified and cook will continue to monitor for similar events.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.

Brand Name
FLEXOR HIGH-FLEX ANSEL GUIDING SHEATH
Common Device Name
DYB INTRODUCER, CATHETER
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer (Section G)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer Contact
jason crouch
750 daniels way
bloomington, IN 47404
8123392235
MDR Report Key14489250
Report Number1820334-2022-00959
Device Sequence Number4809127
Product Code DYB
UDI-Device Identifier00827002562318
UDI-Public(01)00827002562318(17)250302(10)14572415
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
K142829
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 09/08/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/02/2025
Device Model NumberG56231
Device Catalogue NumberKCFW-6.0-35-55-RB-HFANL0-HC
Device Lot Number14572415
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 05/10/2022
Supplement Date Received by Manufacturer05/17/2022
08/26/2022
Initial Report FDA Received Date05/24/2022
Supplement Report FDA Received Date06/09/2022
09/08/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/02/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age62 YR
Patient SexMale